Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 10, NWS Reno, NV
NWS Reno, NV issued this high wind warning at Dec 28, 2024, 1:25 AM PST for Mono County, California; 5 counties in Nevada. It took effect at Dec 29, 2024, 4:00 AM PST. It was in force for 15 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 1:25 AM PST (09:25 UTC)
- In effect from
- Dec 29, 2024, 4:00 AM PST
- Expired
- Dec 29, 2024, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 4:28 AM PST | NON-TSTM WND GST 54 | 1 Ssw Stead, NV | Mesonet station RRKNV 1.5 SW Stead (NV DOT). |
| Dec 29, 6:22 AM PST | NON-TSTM WND GST 50 | 4 Nnw Virginia City, NV | Mesonet station FMFNV 4.3 NW Virginia City (NV DOT). |
| Dec 29, 6:56 AM PST | NON-TSTM WND GST 54 | 3 Ssw Sparks, NV | ASOS station KRNO Reno. |
| Dec 29, 9:23 AM PST | NON-TSTM WND GST 51 | 2 Nnw Wabuska, NV | Mesonet station WBKNV 1.9 NW Wabuska (NV DOT). |
| Dec 29, 10:19 AM PST | NON-TSTM WND GST 61 | 5 Ene Yerington, NV | Mesonet station EW0588 Yerington. |
| Dec 29, 12:05 PM PST | NON-TSTM WND GST 51 | 5 Nne Schurz, NV | Mesonet station SRZNV 4.6 NE Schurz (NV DOT). |
| Dec 29, 12:15 PM PST | NON-TSTM WND GST 65 | 8 Sw Nixon, NV | Mesonet station RGX Virginia Peak. |
| Dec 29, 12:40 PM PST | NON-TSTM WND GST 57 | 2 Nw Reno, NV | Mesonet station NV013 Northwest Reno. |
| Dec 29, 12:59 PM PST | NON-TSTM WND GST 50 | 2 S Cold Springs Valley, NV | Mesonet station CLDNV 1.9 S Cold Springs Valley (NV DOT). |
| Dec 29, 1:00 PM PST | NON-TSTM WND GST 61 | 2 Sse Verdi, NV | Mesonet station NV052 South Verdi. |
| Dec 29, 1:10 PM PST | NON-TSTM WND GST 59 | 11 Se Smith Valley, NV | Mesonet station NV059 Pine Grove Mountain. |
| Dec 29, 1:27 PM PST | NON-TSTM WND GST 77 | 4 Ssw Walker, CA | Mesonet station XMLC1 Mill Canyon. |
| Dec 29, 1:30 PM PST | NON-TSTM WND GST 55 | 2 W Indian Hills, NV | Mesonet station NV055 Jacks Valley. |
| Dec 29, 1:35 PM PST | NON-TSTM WND GST 53 | 2 Ne Minden, NV | AWOS station KMEV Minden. |
| Dec 29, 2:30 PM PST | NON-TSTM WND GST 59 | 2 S Minden, NV | Mesonet station NV021 Sw Gardnerville. |
| Dec 29, 4:05 PM PST | NON-TSTM WND GST 83 | Mammoth Mountain Ski Su, CA | Mesonet station MTH03 1.7 S Mammoth Mountain (MAMMOTH). |
| Dec 29, 5:10 PM PST | NON-TSTM WND GST 73 | 4 Nne Twin Lakes, CA | Mesonet station 565SE Sce-3577. |
| Dec 29, 5:35 PM PST | NON-TSTM WND GST 76 | 4 W Crowley Lake, CA | AWOS station KMMH Mammoth June Lak. |
| Dec 29, 6:23 PM PST | NON-TSTM WND GST 70 | 4 S Conway Summit, CA | Mesonet station UNDC1 Lundy. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS75 KREV 280925 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 125 AM PST Sat Dec 28 2024 CAZ072-NVZ002-281030- /O.CAN.KREV.HW.A.0004.241229T0900Z-241230T0400Z/ Greater Lake Tahoe Area- Including the cities of Markleeville, Tahoe City, South Lake Tahoe, Truckee, Glenbrook, Stateline, and Incline Village 125 AM PST Sat Dec 28 2024 ...HIGH WIND WATCH IS BEING REPLACED BY A WINTER WEATHER ADVISORY SUNDAY... $$ CAZ073-NVZ001-003-291100- /O.UPG.KREV.HW.A.0004.241229T0900Z-241230T0400Z/ /O.NEW.KREV.HW.W.0010.241229T1200Z-241230T0300Z/ Mono County-Mineral and Southern Lyon Counties-Greater Reno- Carson City-Minden Area- Including the cities of Mina, Virginia City, Yerington, Sparks, Mammoth Lakes, Hawthorne, Schurz, Gardnerville, Verdi, Smith Valley, Bridgeport, Coleville, and Lee Vining 125 AM PST Sat Dec 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph. Ridges gusting over 100 mph. * WHERE...In California, Mono County. In Nevada, Greater Reno-Carson City-Minden Area and Mineral and Southern Lyon Counties. * WHEN...From 4 AM to 7 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-291100- /O.NEW.KREV.WI.Y.0023.241229T0600Z-241230T0000Z/ Surprise Valley California-Northern Washoe County- Including the cities of Eagleville, Fort Bidwell, Empire, Gerlach, and Cedarville 125 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-291100- /O.NEW.KREV.WI.Y.0023.241229T1500Z-241230T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lovelock, Fallon, Nixon, Imlay, Silver Springs, and Fernley 125 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Blowing dust may reduce visibility below one mile at times downwind of desert sinks. Wave heights 2 to 5 feet on Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 7 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ WH
5 follow-up statements
395 WWUS75 KREV 281010 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 210 AM PST Sat Dec 28 2024 CAZ073-NVZ001-003-291100- /O.CON.KREV.HW.W.0010.241229T1200Z-241230T0300Z/ Mono County-Mineral and Southern Lyon Counties-Greater Reno- Carson City-Minden Area- Including the cities of Mina, Virginia City, Yerington, Sparks, Mammoth Lakes, Hawthorne, Schurz, Gardnerville, Verdi, Smith Valley, Bridgeport, Coleville, and Lee Vining 210 AM PST Sat Dec 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph. Ridges gusting over 100 mph. * WHERE...In California, Mono County. In Nevada, Greater Reno-Carson City-Minden Area and Mineral and Southern Lyon Counties. * WHEN...From 4 AM to 7 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be very difficult, especially for high profile vehicles, including Highway 395 in the Eastern Sierra and Highway 95 near Walker Lake. Trucks may be blown over with this magnitude of wind. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-282000- /O.NEW.KREV.LW.Y.0048.241228T1010Z-241228T2000Z/ Greater Lake Tahoe Area- Including the cities of Markleeville, Tahoe City, South Lake Tahoe, Truckee, Glenbrook, Stateline, and Incline Village 210 AM PST Sat Dec 28 2024 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph and waves 2 to 3 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until noon PST today. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-NVZ005-291100- /O.CON.KREV.WI.Y.0023.241229T0600Z-241230T0000Z/ Surprise Valley California-Northern Washoe County- Including the cities of Eagleville, Fort Bidwell, Empire, Gerlach, and Cedarville 210 AM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-291100- /O.CON.KREV.WI.Y.0023.241229T1500Z-241230T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lovelock, Fallon, Nixon, Imlay, Silver Springs, and Fernley 210 AM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Blowing dust may reduce visibility below one mile at times downwind of desert sinks. Wave heights 2 to 5 feet on Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 7 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ WH
031 WWUS75 KREV 281949 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1149 AM PST Sat Dec 28 2024 CAZ072-NVZ002-282100- /O.EXP.KREV.LW.Y.0048.000000T0000Z-241228T2000Z/ Greater Lake Tahoe Area- Including the cities of Stateline, Incline Village, Glenbrook, South Lake Tahoe, Truckee, Markleeville, and Tahoe City 1149 AM PST Sat Dec 28 2024 ...LAKE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Observed winds have decreased below advisory criteria. Therefore, this advisory has been allowed to expire. An occasional gust up to around 30 mph may be possible this afternoon especially for eastern portions of Lake Tahoe. $$ CAZ073-NVZ001-003-300215- /O.CON.KREV.HW.W.0010.241229T1200Z-241230T0300Z/ Mono County-Greater Reno-Carson City-Minden Area-Mineral and Southern Lyon Counties- Including the cities of Verdi, Sparks, Gardnerville, Coleville, Lee Vining, Hawthorne, Yerington, Virginia City, Smith Valley, Bridgeport, Mammoth Lakes, Mina, and Schurz 1149 AM PST Sat Dec 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph. Ridges gusting over 100 mph. * WHERE...In California, Mono County. In Nevada, Greater Reno-Carson City-Minden Area and Mineral and Southern Lyon Counties. * WHEN...From 4 AM to 7 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be very difficult, especially for high profile vehicles, including Highway 395 in the Eastern Sierra and Highway 95 near Walker Lake. Trucks may be blown over with this magnitude of wind. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-300000- /O.CON.KREV.WI.Y.0023.241229T0600Z-241230T0000Z/ Surprise Valley California-Northern Washoe County- Including the cities of Empire, Fort Bidwell, Eagleville, Cedarville, and Gerlach 1149 AM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-300215- /O.CON.KREV.WI.Y.0023.241229T1500Z-241230T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Imlay, Nixon, Fernley, Silver Springs, Lovelock, and Fallon 1149 AM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. Blowing dust may reduce visibility below one mile at times downwind of desert sinks. Wave heights 2 to 5 feet on Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 7 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ MRC
697 WWUS75 KREV 291136 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 336 AM PST Sun Dec 29 2024 CAZ073-NVZ001-003-300300- /O.CON.KREV.HW.W.0010.241229T1200Z-241230T0300Z/ Greater Reno-Carson City-Minden Area-Mono County-Mineral and Southern Lyon Counties- Including the cities of Yerington, Virginia City, Mina, Coleville, Bridgeport, Schurz, Lee Vining, Sparks, Verdi, Hawthorne, Smith Valley, Gardnerville, and Mammoth Lakes 336 AM PST Sun Dec 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph. Ridges gusting near 100 mph. * WHERE...In California, Mono County. In Nevada, Greater Reno-Carson City-Minden Area and Mineral and Southern Lyon Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be very difficult, especially for high profile vehicles, including Highway 395 in the Eastern Sierra and Highway 95 near Walker Lake. Trucks may be blown over with this magnitude of wind. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-300000- /O.CON.KREV.WI.Y.0023.000000T0000Z-241230T0000Z/ Surprise Valley California-Northern Washoe County- Including the cities of Eagleville, Gerlach, Empire, Cedarville, and Fort Bidwell 336 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-300300- /O.CON.KREV.WI.Y.0023.241229T1500Z-241230T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lovelock, Fallon, Silver Springs, Nixon, Fernley, and Imlay 336 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. Blowing dust may reduce visibility below one mile at times downwind of desert sinks. Wave heights 2 to 4 feet on Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 7 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ WH
768 WWUS75 KREV 292345 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 345 PM PST Sun Dec 29 2024 CAZ070-NVZ005-300045- /O.EXP.KREV.WI.Y.0023.000000T0000Z-241230T0000Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Eagleville, Empire, and Gerlach 345 PM PST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... As winds are no longer expected to reach advisory criteria, this Wind Advisory has been allowed to expire. $$ CAZ073-NVZ001-003-300300- /O.CON.KREV.HW.W.0010.000000T0000Z-241230T0300Z/ Greater Reno-Carson City-Minden Area-Mono County-Mineral and Southern Lyon Counties- Including the cities of Bridgeport, Virginia City, Yerington, Sparks, Lee Vining, Coleville, Gardnerville, Mammoth Lakes, Schurz, Verdi, Mina, Hawthorne, and Smith Valley 345 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West-southwest winds 25 to 40 mph with gusts up to 70 mph. Ridges gusting near 100 mph. * WHERE...In California, Mono County. In Nevada, Greater Reno-Carson City-Minden Area and Mineral and Southern Lyon Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be very difficult, especially for high profile vehicles, including Highway 395 in the Eastern Sierra and Highway 95 near Walker Lake. Trucks may be blown over with this magnitude of wind. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-300300- /O.CON.KREV.WI.Y.0023.000000T0000Z-241230T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Imlay, Nixon, Fernley, Lovelock, Silver Springs, and Fallon 345 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West-southwest winds 20 to 30 mph with gusts up to 55 mph. Blowing dust may reduce visibility below one mile at times downwind of desert sinks. Wave heights 2 to 4 feet on Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ MRC
729 WWUS75 KREV 300241 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 641 PM PST Sun Dec 29 2024 CAZ073-NVZ001-003-300345- /O.EXP.KREV.HW.W.0010.000000T0000Z-241230T0300Z/ Mineral and Southern Lyon Counties-Mono County-Greater Reno- Carson City-Minden Area- Including the cities of Hawthorne, Gardnerville, Coleville, Sparks, Bridgeport, Virginia City, Mina, Smith Valley, Mammoth Lakes, Yerington, Verdi, Schurz, and Lee Vining 641 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have generally subsided however gusts between 30-40 mph may occur through midnight this evening between Reno, Carson City, and Hawthorne. A wind advisory will be reissued only for Mono County due to a higher risk of strong gusts continuing this evening. $$ NVZ004-300345- /O.EXP.KREV.WI.Y.0023.000000T0000Z-241230T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lovelock, Fernley, Fallon, Nixon, Silver Springs, and Imlay 641 PM PST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Wind gusts will generally remain under 30 mph this evening. $$ CS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Dec 27, 3:08 PM PST, 10 hours 17 minutes earlier.
Area forecast discussion, Dec 27, 3:08 PM PST, 10 hours 17 minutes before
Area Forecast Discussion
National Weather Service Reno NV
308 PM PST Fri Dec 27 2024
.SYNOPSIS...
* Periods of gusty winds and isolated showers along and west
of the Sierra crest will diminish today.
* A brief break in activity is expected tonight into Saturday
before another storm brings Sierra snow, valley rain, and
widespread, potentially damaging winds on Sunday.
* Drier and milder weather, along with valley inversions, are
forecast through the New Year, with a slight chance of light
showers on New Year’s Eve and Day over northeast California and
near the Oregon border.
&&
.DISCUSSION...
Rest of Today:
Gusty winds in the valleys will gradually decrease through this
evening. Lake Wind Advisories are in effect for Lake Tahoe and
Pyramid Lake until 5 PM PST. Ridge winds will remain strong through
the next storm on Sunday, posing risks for backcountry recreation in
the Sierra Nevada and challenges for aviation.
Saturday:
A mostly calm day, making it a good time for travel. A brief ridge
will pass over western Nevada and the Eastern Sierra, bringing dry
conditions to most areas. A shortwave trough will clip the Sierra
crest from Lake Tahoe northward into the southern Cascades, bringing
light rain showers to higher passes north of the Tahoe Basin. Snow
levels will remain above 7500 feet, with total precipitation of
less than 0.05 inches along the highest passes. Ridge winds will
increase throughout the day, becoming stronger Sunday morning.
Sunday - Next Storm System:
The next storm will arrive Sunday, with strong winds as the primary
hazard. Light snow will also impact Sierra passes.
Winds:
* Area-wide strong winds are expected late Saturday night into
Sunday, with moderate to major impacts, including damaging gusts.
* Gusts exceeding 55 mph have a 50-80% probability in the Lake Tahoe
Basin, Sierra Front, Eastern Sierra, and southern Lyon and Mineral
counties.
* High Wind Watch: In effect from 1:00 AM to 8:00 PM PST Sunday for
the Greater Lake Tahoe Area, Reno-Carson City-Minden Area, Mono
County, and southern Lyon and Mineral counties. Ridge gusts could
reach 130-150 mph, posing hazards for backcountry recreation and
aviation. Potential impacts: Downed trees, powerlines, power
outages, and difficult travel for high- profile vehicles.
Precipitation:
* Moderate travel impacts expected at higher elevations, with snow
accumulation mainly above 7000 feet.
* Snow levels will drop from 7500 feet Saturday night to
5500-6000 feet by Sunday evening.
Accumulations:
* Carson Pass: 60-70% chance of >6 inches. Current forecast: 6-12
inches.
* Donner Summit: 20-30% chance of >4 inches. Current forecast: 2-4
inches.
* Lake Tahoe Level: 15-25% chance of 1 inch or more. Current
forecast: < 1 inch.
* Check road conditions with CalTrans and NDOT before traveling.
Outlook into the New Year:
* A shift toward drier, milder weather is anticipated as the storm
track moves northward into the Pacific Northwest. Valley
inversions will likely return, with occasional light showers
possible in the Sierra, northeast California, and northern Nevada.
-Johnston
&&
.AVIATION...
00Z Saturday through 00Z Sunday:
Strong westerly flow aloft will persist through the weekend, with
the main impact being strong winds periods of turbulence, rotors,
and low-level wind shear.
* Snow Levels: Rising to 8000 feet by Saturday.
* Showers: Light rain possible at KTVL/KTRK after 18Z Saturday, with
MVFR conditions and terrain obscuration along the Sierra crest.
* Winds: FL100: 50+ knots through Saturday, increasing to 75+ knots
Sunday.
* LLWS: expected near all area terminals.
-Johnston
&&
.AVALANCHE...
A small break between storms will occur Saturday, with ridge
winds staying elevated throughout the day and light rain showers
possible along the Sierra crest north of Echo Summit. The next
storm moves through Sunday, bringing strong winds and the
potential for light snowfall in the Sierra, mainly above 7000 ft
in the Lake Tahoe Basin and above 8000 ft in the Eastern Sierra. A
High Wind Watch has been issued for the Greater Lake Tahoe Area
and Mono County from 1:00 AM to 8:00 PM PST Sunday.
Break Saturday:
* Timing: Light showers through the day.
* Snow Levels: Hovering around 8000 feet.
* Winds: Sustained ridge winds above 60 mph with gusts up to 100
mph, contributing to wind shear at ridgetop level.
* Precipitation: Up to 0.05 inches of liquid equivalent along the
Sierra crest in the Tahoe Basin with little to no precipitation
south of US-50.
* Probabilities: 15-30% chance of SWE exceeding 0.2 inches in 24
hours above 7000 feet along the Sierra crest north of Ebbetts Pass.
* Insolation: Limited solar intensity due to partly to mostly cloudy
skies.
Next Storm Sunday:
* Timing: Precipitation begins after 5 AM Sunday and peaks in the
afternoon. Residual showers will remain Sunday night into
Monday morning.
* Snow Levels: Falling from 7500 feet late Saturday night to 5500-6000
feet by Sunday evening.
* Winds: Sustained ridge winds continue above 90 mph, with gusts
potentially exceeding 140 mph, contributing to wind shear at
ridgetop level.
* Precipitation: 1-1.25 inches of SWE along the Sierra crest west of
Lake Tahoe to Carson Pass and 0.25-0.50 inches in the Eastern
Sierra decreasing from north to south, with snowfall rates
exceeding 1 inches per hour at times in afternoon especially north
of Sonora Pass.
* Probabilities: 30-65% chance of SWE exceeding 1 inch in 24 hours
above 7000 feet north of Sonora Pass and 10-20% chance above 8000
feet south of Sonora Pass.
* Insolation: Limited solar intensity due to dense cloud cover.
-Johnston
&&
.HYDROLOGY...
Minor river rises are forecast in northeast California, particularly
for the Susan and Pit Rivers, between today and Sunday.
* Probabilities: Susan River at Susanville: <1% chance of reaching
action stage on Sunday. Pit River at Canby: <5% chance of reaching
action stage on Sunday.
Flows on both rivers are expected to rise to nearly four times
current levels by Sunday, though flooding is not anticipated.
-Johnston
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory until 5 PM PST this afternoon NVZ002-004.
High Wind Watch from late Saturday night through Sunday evening
NVZ001>003.
CA...Lake Wind Advisory until 5 PM PST this afternoon CAZ072.
High Wind Watch from late Saturday night through Sunday evening
CAZ072-073.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:25 AM PST | Wind Advisory | REV | Modoc | 42 hr |
| Dec 28, 1:43 AM PST | Winter Weather Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 42 hr |
| Dec 28, 2:10 AM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 10 hr |
Nearby
High Wind Warnings in Nevada, 2024High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.